Alert archive / South Dakota / Winter Storm Warnings in 2008

Winter Storm Warning 4, NWS Aberdeen, SD

April 25, 20089 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this winter storm warning at Apr 25, 2008, 12:24 PM CDT for 9 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 18 hr. 46 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 25, 2008, 12:24 PM CDT (17:24 UTC)
Expired
Apr 26, 2008, 6:50 AM CDT
In force
18 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 101 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 1:00 PM CDTHEAVY SNOW 4Clark, SDHEAVY SNOW WITH LESS THAN A QUARTER MILE VISIBILITY.
Apr 25, 1:00 PM CDTHEAVY SNOW 6Watertown, SDHEAVY SNOW AT WATERTOWN WITH NEAR ZERO VISIBILITY. INTERSTATE-29 BLOCKED AT MILE MARKER 161 AND 162. TRAFFIC AT A STANDSTILL.
Apr 25, 1:43 PM CDTHEAVY SNOW 4Hayti, SDEMERGENCY MANAGER REPORTS ZERO VISIBILITY IN HEAVY SNOW IN HAYTI AND ACROSS MUCH OF HAMLIN COUNTY. NO TRAVEL RECOMMENDED IN HAMLIN COUNTY.
Apr 25, 2:00 PM CDTHEAVY SNOW 8Watertown, SDEIGHT INCHES OF HEAVY SNOW REPORTED AT LAKE KAMPESKA.
Apr 25, 2:15 PM CDTHEAVY SNOW 5Clear Lake, SDHEAVY SNOW FALLING IN CLEAR LAKE WITH 5 INCHES ON THE GROUND.
Apr 25, 2:16 PM CDTHEAVY SNOW 4Milbank, SDHEAVY SNOW FALLING IN MILBANK WITH LOW VISIBILITY.
Apr 25, 2:17 PM CDTSNOW 4Redfield, SD
Apr 25, 2:30 PM CDTSNOW 4Nne Webster, SD
Apr 25, 2:33 PM CDTSNOW 2Britton, SD
Apr 25, 2:35 PM CDTSNOW 4Wilmot, SD
Apr 25, 2:38 PM CDTHEAVY SNOW 8Summit, SD
Apr 25, 2:40 PM CDTSNOW 24 Nne Victor, SD
Apr 25, 2:40 PM CDTSNOW 2Roy Lake State Park, SD
Apr 25, 2:45 PM CDTSNOW 3Artichoke, MN
Apr 25, 2:55 PM CDTHEAVY SNOW 87 Se Webster, SDVISIBILITY 150 FEET IN HEAVY SNOW.
Apr 25, 3:27 PM CDTHEAVY SNOW 7Hayti, SDVISIBILITY LESS THAN 400 FEET
Apr 25, 3:39 PM CDTHEAVY SNOW 4Sisseton, SDVISIBILITY NEAR ZERO AT TIMES
Apr 25, 3:50 PM CDTHEAVY SNOW 3Doland, SD
Apr 25, 4:48 PM CDTHEAVY SNOW 3.8Wheaton, MNNEAR BLIZZARD CONDITIONS
Apr 25, 5:00 PM CDTHEAVY SNOW 10.5Hazel, SD
Apr 25, 5:12 PM CDTHEAVY SNOW 5Sisseton, SD
Apr 25, 5:12 PM CDTHEAVY SNOW 10Hayti, SD
Apr 25, 5:12 PM CDTHEAVY SNOW 10Watertown, SDDRIFTS UP TO 2 FEET
Apr 25, 6:10 PM CDTHEAVY SNOW 9Clear Lake, SD
Apr 25, 6:56 PM CDTHEAVY SNOW 6Sisseton, SD
Apr 25, 7:38 PM CDTHEAVY SNOW 6Clark, SD
Apr 25, 7:57 PM CDTHEAVY SNOW 84 Nw Milbank, SD6 INCHES ON THE GROUND BY 530 PM CDT
Apr 25, 7:57 PM CDTHEAVY SNOW 104 S Garden City, SD
Apr 25, 8:15 PM CDTHEAVY SNOW 6.51 W Tintah, MN
Apr 25, 8:15 PM CDTHEAVY SNOW 8Hillside Colony, SD
Apr 25, 8:35 PM CDTHEAVY SNOW 6Langford, SD
Apr 25, 8:47 PM CDTHEAVY SNOW 7Ortonville, MN
Apr 25, 10:00 PM CDTSNOW 4.5Redfield, SD
Apr 25, 11:00 PM CDTSNOW 4.5Doland, SD
Apr 26, 1:00 AM CDTHEAVY SNOW 9Clark, SD
Apr 26, 2:24 AM CDTHEAVY SNOW 6Britton, SD
Apr 26, 2:34 AM CDTHEAVY SNOW 12Webster, SD
Apr 26, 2:43 AM CDTHEAVY SNOW 11.3Hayti, SD
Apr 26, 3:00 AM CDTHEAVY SNOW 19Watertown, SD
Apr 26, 3:31 AM CDTHEAVY SNOW 8Roy Lake State Park, SD
Apr 26, 4:00 AM CDTHEAVY SNOW 17Clear Lake, SD
Apr 26, 5:00 AM CDTHEAVY SNOW 10Ortonville, MN
Apr 26, 5:00 AM CDTHEAVY SNOW 132 Ssw Milbank, SD
Apr 26, 5:15 AM CDTHEAVY SNOW 102 W Sisseton, SD
Apr 26, 5:30 AM CDTHEAVY SNOW 9.5Wheaton, MN
Apr 26, 6:03 AM CDTHEAVY SNOW 164 Nne Victor, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 5.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KABR 251724
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1224 PM CDT FRI APR 25 2008

...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING WINTER WEATHER
TO THE AREA...

.AN AREA OF STRONG LOW PRESSURE LOCATED IN THE CENTRAL PLAINS WILL
LIFT INTO THE GREAT LAKES REGION BY TONIGHT. UNSEASONABLY COLD AIR
ON THE NORTHWEST SIDE OF THIS SYSTEM WILL BRING A BROAD AREA OF
SNOWFALL..HEAVY AT TIMES...TO EASTERN SOUTH DAKOTA AND WESTERN
MINNESOTA THROUGH TONIGHT..

MNZ039-046-SDZ008-019>023-260130-
/O.UPG.KABR.WW.Y.0009.000000T0000Z-080426T0300Z/
/O.NEW.KABR.WS.W.0004.080425T1724Z-080426T0200Z/
TRAVERSE-BIG STONE-ROBERTS-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1224 PM CDT FRI APR 25 2008

...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE AFTERNOON.
COUPLED WITH THE HEAVY SNOW...NORTH TO NORTHWEST WINDS GUSTING TO
NEAR 40 MPH WILL CREATE WIDESPREAD BLOWING AND DRIFTING OF SNOW.
VISIBILITIES AT TIMES WILL APPROACH ZERO IN THE BLOWING SNOW.
CONDITIONS ARE EXPECTED TO BEGIN IMPROVING LATE THIS AFTERNOON AND
EARLY THIS EVENING. TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO
BE FROM 5 TO 8 INCHES. 

SEVERE WINTER WEATHER WILL BRING HAZARDOUS TRAVEL CONDITIONS TO
THE AREA.  TRAVEL IS STRONGLY DISCOURAGED.  IF YOU MUST TRAVEL...
USE EXTREME CAUTION OR CHOOSE AN ALTERNATE ROUTE.  TAKE A WINTER
SURVIVAL KIT AND KEEP YOUR GAS TANK OVER HALF FULL.

$$

SDZ007-011-018-037-051-260130-
/O.EXT.KABR.WW.Y.0009.000000T0000Z-080426T0200Z/
MARSHALL-DAY-SPINK-HAND-BUFFALO-
INCLUDING THE CITIES OF...BRITTON...WEBSTER...REDFIELD...MILLER...
FORT THOMPSON
1224 PM CDT FRI APR 25 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE AFTERNOON. THE
SNOW SHOULD BEGIN TO TAPER OFF AFTER 5PM. TOTAL SNOWFALL
ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED.

TRAVEL COULD BECOME DIFFICULT.  ALLOW EXTRA TIME TO REACH YOUR
DESTINATION...USE CAUTION AND SLOW DOWN.

A WINTER WEATHER ADVISORY IS ISSUED WHEN A COMBINATION OF WINTER
WEATHER ELEMENTS WILL OCCUR. TRAVEL MAY BE DIFFICULT AT TIMES...
SO ALLOW EXTRA TIME TO REACH YOUR DESTINATION. USE CAUTION AND
SLOW DOWN.

$$

HINTZ
6 follow-up statements
000 
WWUS43 KABR 252037
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
337 PM CDT FRI APR 25 2008

...HEAVY SNOW AND VERY STRONG WINDS WILL CONTINUE INTO THE EVENING...

.AN AREA OF STRONG LOW PRESSURE LOCATED IN THE CENTRAL PLAINS
WILL LIFT INTO THE GREAT LAKES REGION BY TONIGHT. UNSEASONABLY
COLD AIR ON THE NORTHWEST SIDE OF THIS SYSTEM WILL BRING A BROAD
AREA OF SNOWFALL...HEAVY AT TIMES...TO EASTERN SOUTH DAKOTA AND
WESTERN MINNESOTA THROUGH THIS EVENING.

SDZ007-011-018-260300-
/O.UPG.KABR.WW.Y.0009.000000T0000Z-080426T0200Z/
/O.EXB.KABR.WS.W.0004.000000T0000Z-080426T0300Z/
MARSHALL-DAY-SPINK-
INCLUDING THE CITIES OF...BRITTON...WEBSTER...REDFIELD
337 PM CDT FRI APR 25 2008

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

SNOW...HEAVY AT TIMES...WILL CONTINUE INTO THE EVENING HOURS. THE
SNOW SHOULD BEGIN TO TAPER OFF AFTER 8 PM. TOTAL SNOWFALL
ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED.

TRAVEL WILL BE DIFFICULT AND IS NOT RECOMMENDED.

SEVERE WINTER WEATHER WILL BRING HAZARDOUS TRAVEL CONDITIONS TO
THE AREA. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...
USE EXTREME CAUTION OR CHOOSE AN ALTERNATE ROUTE. TAKE A WINTER
SURVIVAL KIT AND KEEP YOUR GAS TANK OVER HALF FULL.

$$

MNZ039-046-SDZ008-019>023-260300-
/O.EXT.KABR.WS.W.0004.000000T0000Z-080426T0300Z/
TRAVERSE-BIG STONE-ROBERTS-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
337 PM CDT FRI APR 25 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE EVENING HOURS. COUPLED
WITH THE HEAVY SNOW...NORTH TO NORTHWEST WINDS GUSTING TO OVER 40
MPH WILL CREATE WIDESPREAD BLOWING AND DRIFTING OF SNOW.
VISIBILITIES AT TIMES WILL APPROACH ZERO IN THE BLOWING SNOW.
CONDITIONS ARE EXPECTED TO BEGIN IMPROVING BY LATE THIS EVENING.
TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE FROM 8 TO 12 INCHES.

SEVERE WINTER WEATHER WILL BRING HAZARDOUS TRAVEL CONDITIONS TO
THE AREA.  TRAVEL IS STRONGLY DISCOURAGED.  IF YOU MUST TRAVEL...
USE EXTREME CAUTION OR CHOOSE AN ALTERNATE ROUTE.  TAKE A WINTER
SURVIVAL KIT AND KEEP YOUR GAS TANK OVER HALF FULL.

$$

SDZ037-051-260300-
/O.EXT.KABR.WW.Y.0009.000000T0000Z-080426T0300Z/
HAND-BUFFALO-
INCLUDING THE CITIES OF...MILLER...FORT THOMPSON
337 PM CDT FRI APR 25 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

SNOW WILL CONTINUE INTO THE EARLY EVENING. THE SNOW WILL BEGIN TO
TAPER OFF AFTER 7 PM. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6
INCHES ARE EXPECTED.

TRAVEL COULD BECOME DIFFICULT.  ALLOW EXTRA TIME TO REACH YOUR
DESTINATION...USE CAUTION AND SLOW DOWN.

A WINTER WEATHER ADVISORY IS ISSUED WHEN A COMBINATION OF WINTER
WEATHER ELEMENTS WILL OCCUR. TRAVEL MAY BE DIFFICULT AT TIMES...
SO ALLOW EXTRA TIME TO REACH YOUR DESTINATION. USE CAUTION AND
SLOW DOWN.

$$

HINTZ/MOHR
000 
WWUS43 KABR 260041
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
741 PM CDT FRI APR 25 2008

...HEAVY SNOW AND VERY STRONG WINDS CONTINUE...

.A STRONG STORM SYSTEM WILL CONTINUE IMPACT THE AREA FOR THE NEXT
SEVERAL HOURS AS IT LIFTS INTO THE GREAT LAKES REGION. UNSEASONABLY
COLD AIR ON THE NORTHWEST SIDE OF THIS SYSTEM WILL CONTINUE TO
BRING SNOW...HEAVY AT TIMES...TO EASTERN SOUTH DAKOTA AND WESTERN
MINNESOTA.

SDZ037-051-260145-
/O.CAN.KABR.WW.Y.0009.000000T0000Z-080426T0300Z/
HAND-BUFFALO-
INCLUDING THE CITIES OF...MILLER...FORT THOMPSON
741 PM CDT FRI APR 25 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOW AND WINDS HAVE DIMINISHED ACROSS THIS AREA. THEREFORE THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

THE HAND COUNTY SHERIFF AND HAND COUNTY OFFICE OF EMERGENCY
MANAGEMENT ARE ADVISING NO TRAVEL ON SECONDARY ROADS IN HAND
COUNTY UNTIL SATURDAY MORNING.


$$

MNZ039-046-SDZ007-008-011-018>023-260300-
/O.CON.KABR.WS.W.0004.000000T0000Z-080426T0300Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-
GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...
CASTLEWOOD...CLEAR LAKE
741 PM CDT FRI APR 25 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE EVENING HOURS.
COUPLED WITH THE HEAVY SNOW...NORTH TO NORTHWEST WINDS GUSTING TO
OVER 40 MPH WILL CREATE WIDESPREAD BLOWING AND DRIFTING OF SNOW.
VISIBILITIES AT TIMES WILL APPROACH ZERO IN THE BLOWING SNOW.
CONDITIONS ARE EXPECTED TO BEGIN IMPROVING BY LATE THIS EVENING.
TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE FROM 8 TO
12 INCHES.

SEVERE WINTER WEATHER WILL BRING HAZARDOUS TRAVEL CONDITIONS TO
THE AREA.  TRAVEL IS STRONGLY DISCOURAGED.  IF YOU MUST TRAVEL...
USE EXTREME CAUTION OR CHOOSE AN ALTERNATE ROUTE.  TAKE A WINTER
SURVIVAL KIT AND KEEP YOUR GAS TANK OVER HALF FULL.

$$

JJZ
000 
WWUS43 KABR 260159
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
859 PM CDT FRI APR 25 2008

...SNOW AND STRONG WINDS CONTINUE...

.A STRONG STORM SYSTEM WILL CONTINUE IMPACT THE AREA WITH SNOW AND
BLOWING SNOW FOR THE NEXT FEW HOURS AS IT LIFTS INTO THE GREAT
LAKES REGION.

SDZ018-260300-
/O.CAN.KABR.WS.W.0004.000000T0000Z-080426T0300Z/
SPINK-
INCLUDING THE CITY OF...REDFIELD
859 PM CDT FRI APR 25 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER
STORM WARNING. 

LIGHT SNOW WILL CONTINUE FOR THE NEXT FEW OF HOURS...AND STRONG
NORTHWEST WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING AND
DRIFTING SNOW. HOWEVER...ADDITIONAL SNOW ACCUMULATION AND
SIGNIFICANT BLOWING AND DRIFTING SNOW ARE NO LONGER EXPECTED.
THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED.

$$

MNZ039-046-SDZ007-008-011-019>023-260600-
/O.EXT.KABR.WS.W.0004.000000T0000Z-080426T0600Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
859 PM CDT FRI APR 25 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 1 AM CDT SATURDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 1 AM CDT
SATURDAY. 

SNOW IS EXPECTED TO CONTINUE ACROSS THE AREA FOR THE NEXT FEW
HOURS. STRONG NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WILL
COMBINE WITH THE SNOW TO PRODUCE WIDESPREAD BLOWING AND DRIFTING.
VISIBILITIES WILL APPROACH ZERO AT TIMES IN THE BLOWING SNOW.
TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED.

CONDITIONS ARE EXPECTED TO IMPROVE ACROSS THE WARNED AREA AFTER
MIDNIGHT. 

SEVERE WINTER WEATHER WILL BRING HAZARDOUS TRAVEL CONDITIONS TO
THE AREA.  TRAVEL IS STRONGLY DISCOURAGED.  IF YOU MUST TRAVEL...
USE EXTREME CAUTION OR CHOOSE AN ALTERNATE ROUTE.  TAKE A WINTER
SURVIVAL KIT AND KEEP YOUR GAS TANK OVER HALF FULL.

$$

JJZ
000 
WWUS43 KABR 260537
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1237 AM CDT SAT APR 26 2008

...SNOW AND STRONG WINDS CONTINUE...

.A STRONG STORM SYSTEM WILL CONTINUE IMPACT THE AREA WITH SNOW
AND BLOWING SNOW THROUGH THE EARLY MORNING HOURS AS IT LIFTS INTO
THE GREAT LAKES REGION.

MNZ039-046-SDZ007-008-011-019>023-260900-
/O.EXT.KABR.WS.W.0004.000000T0000Z-080426T0900Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1237 AM CDT SAT APR 26 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM CDT EARLY
THIS MORNING. 

SNOW IS EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE EARLY
MORNING HOURS. STRONG NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH
WILL COMBINE WITH THE SNOW TO PRODUCE WIDESPREAD BLOWING AND
DRIFTING. VISIBILITIES WILL APPROACH ZERO AT TIMES IN THE BLOWING
SNOW. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES CAN BE
EXPECTED. SOME AREAS MAY SEE LOCALLY HIGHER AMOUNTS.

CONDITIONS ARE EXPECTED TO IMPROVE ACROSS THE WARNED AREA BY EARLY
THIS MORNING..

SEVERE WINTER WEATHER WILL BRING HAZARDOUS TRAVEL CONDITIONS TO
THE AREA.  TRAVEL IS STRONGLY DISCOURAGED.  IF YOU MUST TRAVEL...
USE EXTREME CAUTION OR CHOOSE AN ALTERNATE ROUTE.  TAKE A WINTER
SURVIVAL KIT AND KEEP YOUR GAS TANK OVER HALF FULL.

$$

SD
000 
WWUS43 KABR 260831
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
331 AM CDT SAT APR 26 2008

...SNOW AND STRONG WINDS CONTINUE...

.A STRONG STORM SYSTEM WILL CONTINUE IMPACT THE AREA WITH SNOW
AND BLOWING SNOW THROUGH THE MID MORNING HOURS AS IT LIFTS INTO
THE GREAT LAKES REGION.

MNZ039-046-SDZ007-008-011-019>023-261500-
/O.EXT.KABR.WS.W.0004.000000T0000Z-080426T1500Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
331 AM CDT SAT APR 26 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

SNOW IS EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE MID MORNING
HOURS. STRONG NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WILL
COMBINE WITH THE SNOW TO PRODUCE WIDESPREAD BLOWING AND DRIFTING.
VISIBILITIES WILL APPROACH ONE HALF MILE OR LESS AT TIMES IN AREAS
OF BLOWING SNOW. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES
CAN BE EXPECTED. SOME AREAS MAY SEE LOCALLY HIGHER AMOUNTS.

CONDITIONS ARE EXPECTED TO IMPROVE ACROSS THE WARNED AREA BY MID
MORNING.

SEVERE WINTER WEATHER WILL BRING HAZARDOUS TRAVEL CONDITIONS TO
THE AREA.  TRAVEL IS STRONGLY DISCOURAGED.  IF YOU MUST TRAVEL...
USE EXTREME CAUTION OR CHOOSE AN ALTERNATE ROUTE.  TAKE A WINTER
SURVIVAL KIT AND KEEP YOUR GAS TANK OVER HALF FULL.

$$

SD
000 
WWUS43 KABR 261150
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
650 AM CDT SAT APR 26 2008

...WINTER STORM WARNING IS CANCELLED...

.WINTER STORM WARNING IS CANCELLED. GUSTY WIND AND SOME FLURRIES
OR LIGHT SNOW WILL CONTINUE THIS MORNING. VISIBILITY HAS IMPROVED
AND THE WARNING IS CANCELLED.

MNZ039-046-SDZ007-008-011-019>023-261300-
/O.CAN.KABR.WS.W.0004.000000T0000Z-080426T1500Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
650 AM CDT SAT APR 26 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER
STORM WARNING. 

GUSTY NORTHWEST WIND CONTINUES ACROSS THE AREA.  VISIBILITY HAS 
IMPROVED...HOWEVER ROAD CONDITIONS WILL BE SLOW TO IMPROVE AS
PLOWS WORK TO OPEN ROADS. EXPECT SOME ICE ON ROAD SURFACES THAT
FELL BEFORE THE SNOW STARTED.

$$
KEEFE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this winter storm warning went out at Apr 25, 8:00 AM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Apr 25, 8:00 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
800 AM CDT FRI APR 25 2008

.UPDATE...
CHANGED SNOW ADVISORY FOR EASTERN SOUTH DAKOTA TO WINTER WEATHER
ADVISORY AS AREAS OF FREEZING RAIN ARE MOVING THROUGH PARTS OF
HAMLIN...DEUEL...AND CODINGTON COUNTIES...INCLUDING THE I29 WATERTOWN
AREA.

&&
.PREV DISCUSSION...
.SHORT TERM...TODAY THROUGH SUNDAY
HERE IT IS...THE END OF APRIL AND WINTER WEATHER IS STILL HANGING
ON...MAKING FOR A CHALLENGING SHORT TERM FORECAST.

CURRENTLY HAVE AN EXTENSION AREA OF SHOWERS...WITH EMBEDDED
THUNDERSTORMS OVER MUCH OF NEBRASKA. SURFACE LOW OVER KANSAS IS
EXPECTED TO LIFT NORTHEAST...INTO CENTRAL IOWA BY THIS MORNING.
THEN IT TAKES A MORE NORTHERLY DIRECTION INTO NORTHERN MINNESOTA.
STRONG H7 LOW WILL TRACK FROM CENTRAL NEBRASKA TO WESTERN
MINNESOTA BY THIS AFTERNOON. A TROWEL FEATURE FORMS...EAST OF THE
SISSETON THIS AFTERNOON...WITH DECENT MID AND UPPER LEVEL
FRONTOGENESIS NOTED. CROSS SECTIONS INDICATE A GOOD OMEGA FIELD
IN THE PREFERRED SNOW GROWTH REGION...ALONG AND EAST OF THE
SISSETON HILL. WITH ALL THE RIGHT INGREDIENTS IN LINE...HAVE ELECTED
TO ISSUES A SNOW ADVISORY FOR DAY/MARSHALL/CLARK..AND AREAS EAST.
HAVE THE HIGHEST SNOWFALL AMOUNTS ALONG THE EASTERN SIDE OF THE
SISSETON HILLS. WINDS WILL BE BREEZY...HOWEVER EXPECT HEAVY WET
SNOW WITH VERY LITTLE BLOWING SNOW. WITH WARM GROUND
TEMPERATURES...EXPECT ACCUMULATING SNOW TO BE MAINLY IN THE GRASSY
AREAS. AT THIS TIME...SNOWFALL AMOUNTS LOOK TO RANGE FROM 2 TO 5
INCHES. COULD NOT RULE OUT ISOLATED HIGHER AMOUNTS. EXPECT SNOW TO
TAPER OFF LATE THIS EVENING. MADE MINOR CHANGES THE GRID FROM
SATURDAY ONWARD. BOTH THE GFS/NAM STILL SHOWS ANOTHER WAVE COMING
DOWN THE BACKSIDE OF A LONGWAVE TROF.

.LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY MORNING

PRETTY GOOD AGREEMENT BETWEEN MEDIUM RANGE MODELS. A RATHER QUIET
EXTENDED PERIOD UNTIL NEAR THE END. THE PERIOD OPENS WITH AN H5
UPPER LEVEL TROUGH ROTATING AROUND A HUDSON BAY LOW IS JUST
CLEARING THIS AREA. THE WESTERN RIDGE IS REBUILDING OVER THE
ROCKIES AND THIS AREA IS UNDER NORTHWEST FLOW. BY TUESDAY THE
WESTERN RIDGE STARTS TO MOVE EAST AND IS OVER WESTERN SOUTH DAKOTA
BY TUESDAY AFTERNOON. A PACIFIC LOW IS ARRIVING ON THE WEST COAST
TUESDAY EVENING AS WELL. ON WEDNESDAY SURFACE REFLECTION OF H5
UPPER LEVEL LOW HAS FORMED IN THE LEE OF THE ROCKIES AND IS
STARTING TO MOVE EAST. STRONG WARM ADVECTION WILL MOVE INTO THE
REGION AND THERE IS A SLIGHT CHANCE OF SOME THUNDERSTORMS. SET UP
IS NOT GREAT AND MOVEMENT IS SLOWER THAN PREVIOUS RUNS. EXPECT
THIS TIMING MAY WELL SLIP 24 HOURS BEFORE IT ARRIVES IN THE NEAR
TERM. FOR NOW WENT WITH CONTINUITY AND COORDINATION AND KEPT
MENTION IN THIS EXTENDED PERIOD. TEMPERATURES LOOKED GOOD SO NO
MAJOR CHANGES WERE MADE TO THEM.

&&

.AVIATION...
MVFR IS THE RULE ACROSS THE AREA THIS MORNING. WATERTOWN IS
REPORTING IFR CONDITIONS. WSR-88D IS SHOWING SOME AREAS OF HEAVIER
RAIN MOVING NORTHEAST FROM NEBRASKA. THE REST OF TODAY UPPER LEVEL
DISTURBANCE AND SURFACE LOW MOVING JUST EAST OF HERE WILL PROVIDE
CONTINUED IFR CONDITIONS IN THE EAST WITH CONTINUED MVFR IN THE
CENTRAL PART OF THE STATE. CEILINGS IN CENTRAL SOUTH DAKOTA WILL
CONTINUE AROUND 1000-2000 FT AGL TODAY WITH CEILINGS IN THE EAST
AT LESS THAN 1000 FT AGL. LATER TODAY SNOW WILL FALL ESPECIALLY IN
THE EAST WHICH WILL LIMIT VISIBILITY TO IFR AS WELL WITH
VISIBILITY FALLING TO AS LOW AS 1/2SM AT TIMES IN THE EAST.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CLARK-
     CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS.

MN...WINTER WEATHER ADVISORY UNTIL 10 PM CDT THIS EVENING FOR BIG
     STONE-TRAVERSE.

&&

UPDATE...GIONTA
SHORT TERM...SD
LONG TERM...KEEFE
AVIATION...KEEFE

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 25, 5:34 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
534 AM CDT FRI APR 25 2008

MNZ039-046-SDZ007-008-011-019>023-261045-
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
534 AM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY HAS BEEN ISSUES FOR THE AREA TODAY THROUGH
TONIGHT. A LOW PRESSURE SYSTEM WILL MOVE INTO MINNESOTA
TODAY. THIS SYSTEM WILL SPREAD PRECIPITATION INTO THE AREA.
EXPECTING MOSTLY A SNOW EVENT...HOWEVER THERE MAYBE A BRIEF
PERIOD OF FREEZING RAIN...MAINLY EAST OF THE I29 CORRIDOR. SNOW
MAY BECOME HEAVY AT TIMES THIS AFTERNOON. EXPECT THE SNOW TO TAPER
OFF LATE THIS EVENING WITH SNOWFALL TOTALS OF 2 TO 5 INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER STORM SYSTEM WILL BRING LIGHT PRECIPITATION TO THE REGION
ON SATURDAY THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT ANTICIPATED. PLEASE FEEL FREE TO RELAY
SNOWFALL AMOUNTS OR IF MIXED PRECIPITATION IS OBSERVED.

SDZ003>006-009-010-015>018-033>037-045-048-051-261045-
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
534 AM CDT FRI APR 25 2008 /434 AM MDT FRI APR 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE INTO MINNESOTA TODAY. THIS SYSTEM
WILL BRING LIGHT SNOWFALL TO THE AREA. SNOWFALL AMOUNTS OF 1 INCH
IS POSSIBLE...MAINLY ALONG THE JAMES RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER STORM SYSTEM WILL BRING LIGHT PRECIPITATION TO THE REGION
ON SATURDAY THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT ANTICIPATED.

SD

In the hours before

Local storm report, Apr 25, 12:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1216 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FREEZING RAIN    4 E CASTLEWOOD          44.72N 96.95W
04/25/2008  E0.10 INCH       HAMLIN             SD   LAW ENFORCEMENT

            SCHOOL BUS SLID INTO DITCH WITH ICE ON SLIPPERY ROADS.

1010 AM     SNOW             CASTLEWOOD              44.72N 97.03W
04/25/2008  E1.0 INCH        HAMLIN             SD   EMERGENCY MNGR

            VISIBILITY 1/4 MILE IN HEAVY SNOW

1050 AM     SNOW             CLEAR LAKE              44.77N 96.68W
04/25/2008  E2.0 INCH        DEUEL              SD   CO-OP OBSERVER

            VISIBILITY LESS THAN A QUARTER MILE IN HEAVY SNOW.

1110 AM     SNOW             MILBANK                 45.22N 96.63W
04/25/2008  E0.5 INCH        GRANT              SD   LAW ENFORCEMENT

            SNOWING HEAVY IN MILBANK WITH LESS THAN A QUARTER MILE
            VISIBILITY.

1112 AM     SNOW             HAYTI                   44.66N 97.20W
04/25/2008  E3.0 INCH        HAMLIN             SD   LAW ENFORCEMENT

            SNOWING HEAVY IN HAYTI WITH 100 FOOT VISIBILITY. ROADS
            SLUSHY.

1115 AM     SNOW             SISSETON                45.66N 97.05W
04/25/2008  E0.5 INCH        ROBERTS            SD   LAW ENFORCEMENT

            1/4 MILE VISIBILITY IN SNOW.

1120 AM     SNOW             CLARK                   44.88N 97.73W
04/25/2008  E3.0 INCH        CLARK              SD   LAW ENFORCEMENT

            HEAVY SNOW IN CLARK WITH 3 INCHES OF SNOW ON THE GROUND.

1122 AM     SNOW             1 N MANSFIELD           45.26N 98.56W
04/25/2008  E1.0 INCH        BROWN              SD   PUBLIC

1127 AM     SNOW             SSE WEBSTER             45.33N 97.52W
04/25/2008  E0.5 INCH        DAY                SD   EMERGENCY MNGR

            SNOW WITH VISIBILITY 1/2 MILE.

1145 AM     SNOW             GANN VALLEY             44.03N 98.99W
04/25/2008  E3.0 INCH        BUFFALO            SD   NWS EMPLOYEE

1155 AM     SNOW             WATERTOWN               44.91N 97.17W
04/25/2008  E3.0 INCH        CODINGTON          SD   EMERGENCY MNGR

            HEAVY SNOW WITH VISIBILITY LESS THAN A QUARTER MILE IN
            WATERTOWN.

&&

DMOHR

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:53 AM CDTSnow AdvisoryABRClark, Codington, Day, Deuel, Grant, Hamlin and 2 more4 hr
Apr 25, 7:56 AM CDTWinter Weather AdvisoryABRBuffalo, Clark, Codington, Day, Deuel, Grant and 5 more12 hr

Nearby

Winter Storm Warnings in South Dakota, 2008Winter Storm Warnings in Minnesota, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.